Thursday, February 26, 2015
Am I bp2? If so, why do mood stablizers....
hi for as long as i remember i have had anxiety felt down and withdrawn then all of a sudden felt great the life and soul of the party im obbssesive had unwanted thoughts harmful and sexaul my lfe as been devasted with it relationships jobs learning everything my emotional reactions are like a child and every sitution is the end of the world i cant stop worrying and when i do i worry that i am not worry i feel paranoid alot and think and see in to things that just arent happening my pdoc says it bp2 possable boarderline with ocd the thing is apart from venlavaxine even 10mg of an ssri gives me hypomania so mky doc asked me to take carbamazapine than depakote both of witch stoped excitment but made the anxiety ocd depression and stress ten times more now there asking me to take both carbamazapine and serdraline togehter my moods and mixed moods are getting worse i need to start meds but i am to scare as each time these meds send my mood one way or the other it effects my kids ur i no as ur not my doc and havent got all the note u cant tell me what to do any advise on my condition and what it is and why the meds are effecting me like they are would be very gratefulmi cant talk to my pdoc as he just tells me hes the doc leave it to him to find the treatment he wont even listen to my concern about treatmentthanks for ur help
Thank you for your question.
Obviously, your situation is complex and long-standing, as you have provided only a glimpse in your question. If the situation were straightforward, a straightforward answer would be possible, obviously.
Your sensitivity to medications may be an issue. At the same time, medications can go only so far.
I recommend that you talk to your primary care physician about the possibility of a consultation with a psychiatrist. This could be just one such meeting to outline some thoughts on diagnosis, recommendations with medications, and further types of treatment.
You could also check with your local chapter of the American Psychiatric Association for a psychiatrist who could provide such a consultation.
Best of luck.
Ram Chandran Kalyanam, MD
Clinical Assistant Professor of Psychiatry
College of Medicine
The Ohio State University